Alert archive / Arizona / Dust Storm Warnings in 2007

Dust Storm Warning 13, NWS Phoenix, AZ

August 10, 2007

NWS Phoenix, AZ issued this dust storm warning at Aug 10, 2007, 8:09 PM MST. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2007, 8:09 PM MST (03:09 UTC)
Expired
Aug 10, 2007, 9:28 PM MST
In force
79 min
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 110309
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
809 PM MST FRI AUG 10 2007


AZZ022-110500-
/O.NEW.KPSR.DS.W.0013.070811T0309Z-070811T0500Z/
NORTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG
809 PM MST FRI AUG 10 2007

...DUST STORM WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...FOR WESTERN MARICOPA COUNTY UNTIL 10 PM MST THIS EVENING.

GUSTY 30 TO 40 MPH WINDS...GENERATED FROM LARGE THUNDERSTORMS ALONG
THE MEXICAN BORDER...HAVE GENERATED A LARGE NORTHWARD MOVING DUST
STORM. THE DUST STORM WILL COVER PORTIONS OF INTERSTATE 10 BETWEEN
BUCKEYE AND 25 MILES WEST OF TONOPAH. LOCAL VISIBILITIES BELOW 1/4
MILE IN DUST ARE POSSIBLE...ESPECIALLY IN THE TONOPAH AREA.

A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS
OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED
VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING
CONDITIONS IN SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND
SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT
OFF THE BRAKE PEDAL.

$$


HV
1 follow-up statement
000 
WWUS75 KPSR 110428
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
928 PM MST FRI AUG 10 2007

AZZ022-110530-
/O.CAN.KPSR.DS.W.0013.000000T0000Z-070811T0500Z/
NORTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG
928 PM MST FRI AUG 10 2007

...DUST STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE DUST
STORM WARNING FOR WESTERN MARICOPA COUNTY. THE OUTFLOW BOUNDARY THAT
WAS GENERATING THE DUST HAS MOSTLY DISSIPATED AS OF 925 PM...AND FEW
VISIBILITY RESTRICTIONS APPEARED TO BE REMAINING ACCORDING TO SPOTTER
REPORTS.

$$

ESTLE

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Aug 10, 4:55 PM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 10, 4:55 PM MST, 3 hours 14 minutes before
AZZ020>028-CAZ030>033-111200-

AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
455 PM MST FRI AUG 10 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
STRENGTHENING HIGH PRESSURE WILL RESULT IN WARMER TEMPERATURES OVER
THE WEEKEND...GENERALLY REMAINING SLIGHTLY ABOVE NORMAL. AN INCREASE
IN MOISTURE...COMBINED WITH WEAK WEATHER DISTURBANCES FROM THE
SOUTHEAST...ARE EXPECTED TO BRING BACK A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS TO THE LOWER DESERTS OF SOUTH-CENTRAL AND
SOUTHWEST ARIZONA THIS WEEKEND AND NEXT WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH MONDAY...
STORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER PIMA COUNTY AND FAR
NORTHERN SONORA MEXICO AND APPEAR TO BE INFLUENCED BY A CYCLONIC
CIRCULATION CENTERED AMONGST THOSE STORMS. WITH PREVIOUS NIGHTS
CONVECTIVE DEBRIS CLOUDS GONE...IT IS QUITE A BIT EASIER TO SEE ON
SATELLITE. PROJECTING A WEST TO WEST-NORTHWESTWARD TRACK...ADJUSTED
POPS UPWARD THIS EVENING FOR SOUTHWEST MARICOPA AND SOUTHERN YUMA
COUNTIES. BUT WITH LESS SIGNIFICANT TERRAIN TO HELP INITIATE
STORMS...KEPT POPS IN SLIGHT CHANCE CATEGORY THERE.
ELSEWHERE...LESS ROBUST LOOKING STORMS HAVE DEVELOPED OVER THE WHITE
MOUNTAINS AND ARE BEGINNING TO DEVELOP OVER NORTHERN GILA COUNTY.
NAM AND GFS FORECAST SOUNDINGS A BIT MORE MOIST THAN 19Z OBSERVED
PSR SOUNDING. THERE HAS BEEN SLIGHT COOLING BETWEEN 600 MB AND 450
MB AT PSR FROM 12Z TO 19Z. MIXED LAYER CAPE STILL LOOKS VERY SMALL.
SO MORNING UPDATES STILL APPLY EXCEPT FOR THE CHANGES ALREADY
MENTIONED.

GIVEN MODEL FORECAST TRENDS...SATURDAY IS SHAPING UP TO BE A BETTER
CHANCE FOR STORMS ON THE LOWER DESERTS OF ARIZONA THAN TODAY AS IT
APPEARS MIXING WILL BE DEEPER AND STORMS WILL HAVE BETTER WIND
POTENTIAL...LEADING TO STRONGER OUTFLOWS TO INITIATE NEW STORMS.
ACCORDINGLY...MAX TEMPS SHOULD BE A BIT WARMER AS WELL. THUS
INTRODUCED SLIGHT CHANCE POPS TO A LARGER AREA THAN TODAY AND
INCREASING TO CHANCE CATEGORY FOR ZONE 24. FOR SUNDAY...HINTED AT
POSSIBILITY OF DRYING FROM THE EAST...AS ADVERTISED BY MODELS...BY
CUTTING BACK POPS SLIGHTLY IN ZONE 24. RAISED POPS SLIGHTLY ON
MONDAY AND PUSHED SLIGHT CHANCES SLIGHTLY FURTHER WEST IN
ACKNOWLEDGMENT OF THE WAVE ADVERTISED BY BOTH GFS AND NAM TO MOVE
ACROSS NORTHWEST MEXICO AND BEGIN MOVING NORTH OF THE BORDER. QUITE
A BIT OF UNCERTAINTY WITH TIMING AND TRACK OF THAT FEATURE...BUT IT
ALREADY LIES NEAR THE YUCATAN PENINSULA.

FOR TEMPS...AS THE RIDGE CENTER TO OUR EAST SHIFTS AND EXPANDS
WESTWARD...TEMPS WILL GENERALLY INCREASE. LOWER LEVELS ARE PROGGED
TO BE EVEN WARMER SATURDAY THAN TODAY AND INCREASED MAX TEMPS A BIT.
SUNDAY IS LOOKING EVEN WARMER AND NUMBERS SHAPING UP TO BE NEAR OR
VERY CLOSE TO HEAT ADVISORY LEVELS. MONDAY LOOKS TO BE JUST AS WARM.
HOWEVER...NEARBY CONVECTIVE ACTIVITY BETWEEN NOW AND THEN WILL HAVE
MAJOR IMPACT ON HOW TEMPS WILL TURN OUT.

&&

.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
ALTHOUGH WE SHOULD RECOVER FROM THE BREAK IN THE MONSOON BY THE
WEEKEND AND INTO NEXT WEEK...IT DOESNT APPEAR WELL BE NEARLY AS
MOIST AS THE PAST FEW WEEKS HAD BEEN. FURTHERMORE...THE STRENGTH OF
MID LEVEL HIGH SHOULD KEEP TEMPS SLIGHTLY ABOVE NORMAL FOR EARLY/MID
AUGUST...WITH THE WARMEST DESERTS LOCALES IN THE 107-110 RANGE.
CONTINUING A LOW GRADE MONSOON PATTERN THROUGH THURSDAY SEEMS
REASONABLE AT THIS TIME.

&&

.AVIATION...
AUGUST 10 2355 UTC (AUGUST 10 1655 MST)

NOT MUCH HAPPENING WX-WISE OVER PHX CWA AIRFIELDS LATE THIS
AFTERNOON. SOME MODERATE CUMULUS HAS FORMED DUE TO OUR RECENT LOW
LEVEL MOISTURE INCREASE...BUT LITTLE ELSE. HOWEVER...WE ARE KEEPING
OUR EYES FOCUSED ON STRONG CLUSTER OF AFTERNOON TSTMS WELL OFF TO
OUR S ALONG THE INTERNATIONAL BORDER. THIS AREA OF STORMS COULD
PRODUCE A STRONG OUTFLOW AS THEY HEAD WWD ABOUT 10KTS. ALTHOUGH NOT
LIKELY AT THIS TIME...THERE IS A RISK OF REMNANTS FROM THIS OUTFLOW
REACHING KYUM LATE THIS EVENING. IF THIS HAPPENS...ELY WINDS COULD
RESULT WITH SOME GUSTS TO NEAR 30KTS...ALONG WITH PERHAPS SOME
REDUCED VSBYS IN BLWG DUST. DOUBT IF THIS WOULD AFFECT KIPL OR KBLH.
WILL CERTAINLY KEEP TRACK OF THESE STORMS THROUGHOUT THE EVENING AND
ISSUE ANY AMDTS AS NEEDED. MEANWHILE...OTHER MUCH WEAKER STORMS HAVE
FORMED WELL TO THE E AND SE OF THE GREATER PHX AREA. DOUBT IF THESE
WILL DO MUCH FOR KIWA/KPHX ASIDE FROM SOME POTENTIAL INCREASE IN
E/SELY WINDS. NOT ENOUGH CONFIDENCE TO INCLUDE ANYTHING STRONGER
THAN NORMAL NOCTURNAL WIND SHIFTS FOR NOW. FOR SAT/SATURDAY
NIGHT...LOOK FOR A SLIGHT UPSWING IN TSTM COVERAGE ACROSS THE AREA.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...

AUGUST 10 2250 UTC (AUGUST 10 1450 MST)

THE UPPER LEVEL HIGH IS EXPECTED TO BUILD WESTWARD BY SUNDAY
AND INTO NEXT WEEK. THERE WILL LIKELY BE A SERIES OF LOW PRESSURE
SYSTEMS EMBEDDED IN THE CIRCULATION. THESE COULD ENHANCE THE CHANCES
OF RAIN...DEPENDING ON THEIR STRENGTH AND MOVEMENT. EXPECT A SLIGHT
CHANCE OF MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDERSTORMS
ACROSS FIRE WEATHER ZONES 133 AND 132. DRY CONDITIONS ARE EXPECTED
ALONG AND WEST OF THE LOWER COLORADO RIVER. DAYTIME HIGH TEMPERATURES
WILL BE SLIGHTLY ABOVE SEASONAL NORMALS...AND MINIMUM RH VALUES WILL
DIP INTO THE TEENS TO UPPER TWENTIES ACROSS THE DESERT FLOOR WITH
GOOD OVERNIGHT RECOVERY. GENERALLY LIGHT WINDS ARE EXPECTED WITH
NORMAL SLOPE/VALLEY PATTERNS.

&&

PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...AJ
LONG TERM...WANEK
AVIATION...ESTLE
FIRE WX...ROGERS/SIPPLE
Hazardous weather outlook, Aug 10, 12:03 PM MST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
1203 PM MST FRI AUG 10 2007

AZZ024-111300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
1203 PM MST FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN
EXCESS OF 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS
OF BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
INCREASE THIS WEEKEND INTO NEXT WEEK. STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND PERIODS OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ027-028-111300-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
1203 PM MST FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN
EXCESS OF 40 MPH...AREAS OF DENSE BLOWING DUST WITH SHARPLY REDUCED
VISIBILITY...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS OF
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
INCREASE THIS WEEKEND...WITH A SLIGHT CHANCE CONTINUING MONDAY THROUGH
THURSDAY. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS
OF 40 MPH...AREAS OF DENSE BLOWING DUST WITH SHARPLY REDUCED
VISIBILITY...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
RAINFALL. IN ADDITION...DAYTIME HIGH TEMPERATURES WILL BE NEAR 110
DEGREES SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-023-111300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
1203 PM MST FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
INCREASE THIS WEEKEND...WITH A SLIGHT CHANCE CONTINUING MONDAY THROUGH
THURSDAY. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS
OF 40 MPH...AREAS OF DENSE BLOWING DUST WITH SHARPLY REDUCED
VISIBILITY...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS OF
BRIEF HEAVY RAINFALL. IN ADDITION...DAYTIME HIGH TEMPERATURES WILL
BE NEAR 110 DEGREES SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021-026-111300-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
1203 PM MST FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN
EXCESS OF 40 MPH...AREAS OF DENSE BLOWING DUST WITH SHARPLY REDUCED
VISIBILITY...DANGEROUS CLOUD TO GROUND LIGHTNING...AND PERIODS
OF BRIEF HEAVY RAINFALL. IN ADDITION...DAYTIME HIGH TEMPERATURES
WILL BE NEAR 110 DEGREES SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WANEK/NOLTE/DG

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:26 AM MSTHeat AdvisoryPSR32 hr

Nearby

Dust Storm Warnings in Arizona, 2007Every dust storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.